MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 23KHZ TUBING SET; TISSUE ABLATION

INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 23KHZ TUBING SET; TISSUE ABLATION
Catalog Number C3600
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that in the neurosurgery operating room, during cancer surgery requiring use of the cusa excel 36khz tubing set (c3601), fluid was observed on the floor, indicating a leak from the cusa tubing.The neurosurgeon was immediately informed, and the use of the cusa was suspended until the tubing was replaced by the nurses.There was a breakage/cut of the irrigation tubing at the roller pump.This incident exposed the patient to a significant risk of infection due to the stop/interruption of intracerebral asepsis.Confirmed consequences: the use of the cusa was stopped after informing the neurosurgeon.The cusa tubing set was replaced; the anesthesia was adjusted, and antibiotic prophylaxis was administered.Additional information received: the patient is doing well and his condition has not deteriorated following this adverse event.Increase of surgery time is less than 30 minutes.Time to change the tubing was around 5 minutes.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated field: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cusa excel 36khz tubing set (c3601) was not returned and no photos showing the reported condition have been received for evaluation.Device history record (dhr) review ¿ the dhr was reviewed, and no anomaly was reported during its manufacturing, packaging, and inspection processes that could be related to the reported condition.The lot met all in-process inspections and testing requirements specified in the shop order and related procedures.Failure analysis & potential root cause: due to product unavailability, the definite root cause determination is not possible.However, based on the description, ¿breakage/cut of the irrigation tubing at the pump¿, it may be concluded that the possible root cause for this event could be related to improper set-up of the irrigation tube inside the pump.The tubing may be pinched and damaged if the blue-line tubing is not properly centered between the v-shaped retainers prior to closing the pump latch.The cusa excel user guide already provides instructions for proper irrigation-tube setup and cautions to ensure that the tubing is centered to prevent pinching the tube.No corrective and preventive action (capa) has been issued related to the reported condition in the last two (2) years, and no capa escalation or additional actions are deemed necessary at this moment since the unit has not been returned to confirm the reported condition.Although a risk of infection was reported, additional information received on 11/27/25 stated that the patient was doing well and that no deterioration in patient condition was observed after the event; in addition, no significant surgical delay was experienced (5 minutes only).Therefore, no patient harm was evidenced.No complaint trend signal has been identified for the reported condition.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, h11.Corrected fields: d1, d4 (catalog#).Cusa excel 23khz tubing set (c3600) was subsequently received for evaluation.Product label was provided with the unit on which the reported lot number (7569543) and catalog# (c3600) was confirmed.Failure analysis - the tube was visually inspected, and the damaged section was detected on the tubing pump (blue lined tubing).Closer evaluation of the section revealed that there was an opening/cut on the tube.This type of cut is most likely caused by pinching of the tube inside the peristaltic pump.Therefore, the complaint is considered confirmed for ¿breaking/cut leading to leakage." root cause - the most probable cause for the observed condition is due to improper set-up of the irrigation tube inside the pump.The tubing may be pinched and damaged if the blue-line tubing is not properly centered between the v-shaped retainers prior to closing the pump latch.The cusa excel user guide already provides instructions for proper irrigation-tube setup and cautions to ensure that the tubing is centered to prevent pinching the tube.No capa escalation is necessary at this moment because the most probable cause is related to improper product setup.The cusa excel user guide already provides instructions for proper irrigation-tube setup and cautions to ensure that the tubing is centered to prevent pinching the tube.Although a risk of infection was reported, additional information received on 11/27/25 stated that the patient was doing well and that no deterioration in patient condition was observed after the event; in addition, no significant surgical delay was experienced (5 minutes only).Therefore, no patient harm was evidenced.No complaint trend signal has been identified for the reported condition.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA EXCEL 23KHZ TUBING SET
Common Device Name
TISSUE ABLATION
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23796594
Report Number3006697299-2025-00137
Device Sequence Number16070076
Product Code LFL
UDI-Device Identifier10381780025856
UDI-Public10381780025856
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC3600
Device Lot Number7569543
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer01/13/2026
02/13/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date02/03/2026
02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown